Hail, Brewster
- When
- May 26, 5:27 PM CST to 5:32 PM CST
- Where
- Brewster County, 7 mi SE of Alpine
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.298, -103.587
An upper level trough was present across the Western United States with an area of surface low pressure across far West Texas and Southeast New Mexico. Sufficient instability and moisture were present across the area with a dryline across far West Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level trough was present across the Western United States with an area of surface low pressure across far West Texas and Southeast New Mexico. Sufficient instability and moisture were present across the area with a dryline across far West Texas. These conditions resulted in thunderstorm development across the dryline and the Davis Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 26, 5:15 PM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
615 PM CDT SAT MAY 26 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
A DRYLINE ACROSS EXTREME WEST TEXAS/EASTERN NEW MEXICO BORDER WILL
GENERATE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION
THROUGH MID EVENING. PLACED TEMPO THUNDERSTORMS WITH MVFR
CONDITIONS AT KCNM...KHOB... KINK...KPEQ CLOSEST TO THE DRYLINE
THROUGH 03Z THIS EVENING. AFTER 03Z VFR CONDITIONS ARE EXPECTED AT
THE TERMINALS EXCEPT AT KMAF WHERE MVFR CEILINGS WILL DEVELOP AT
11Z AND CONTINUE THROUGH 15Z. SOUTHEAST WINDS OF 15 TO 30 MPH AND
GUSTY IS EXPECTED UNTIL AFTER MIDNIGHT...THAN DIMINISHING TO 5 TO
15 MPH THROUGH MID SUNDAY MORNING.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
12HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1238 PM CDT SAT MAY 26 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271745- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1236 PM CDT SAT MAY 26 2012 /1136 AM MDT SAT MAY 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING... ESPECIALLY ALONG AND WEST OF A GAIL...TO MIDLAND...TO BIG BEND LINE. SOME SEVERE STORMS WILL BE POSSIBLE AND WOULD BE ACCOMPANIED BY FREQUENT LIGHTNING...LARGE HAIL...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS SUNDAY...AND A FIRE WEATHER WATCH IS IN EFFECT. THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND STRONG GUSTY WINDS BEING THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NEEDED THIS AFTERNOON. . THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 PM CDT SAT MAY 26 2012 TXZ058-067-074-262200- WARD-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 430 PM CDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING REEVES AND WESTERN WARD COUNTIES UNTIL 500 PM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM MENTONE THROUGH BALMORHEA AT 425 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WIND GUSTS UPWARDS OF 50 MPH ARE THE MAIN THREATS WITH THESE THUNDERSTORMS. IMPACTED LOCATIONS INCLUDE MENTONE... PECOS... TOYAH... VERHALEN... BALMORHEA... STATE HIGHWAY 17. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 PM CDT SAT MAY 26 2012 TXZ058>060-067-074-262245- LOVING-WARD-WINKLER-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 502 PM CDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING REEVES...SOUTHEASTERN LOVING...SOUTHWESTERN WINKLER AND WESTERN WARD COUNTIES UNTIL 545 PM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED SOUTH OF WINK THROUGH BALMORHEA AT 458 PM CDT...MOVING NORTHEAST AT 20 MPH. IMPACTED LOCATIONS INCLUDE WINK... MENTONE... BARSTOW... PECOS... TOYAH... VERHALEN... BALMORHEA. PEOPLE TRAVELING ALONG INTERSTATE 20... STATE HIGHWAY 17... AND U.S. 285 IN THESE COUNTIES MAY ALSO BE IMPACTED BY THESE THUNDERSTORMS. SMALL HAIL... WIND GUSTS UPWARDS OF 50 MPH... AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 544 PM CDT SAT MAY 26 2012 TXZ079>081-262315- BIG BEND AREA-PRESIDIO VALLEY-MARFA PLATEAU- 544 PM CDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 615 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF TERLINGUA AT 544 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM CONTAINS HAIL AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 612 PM CDT SAT MAY 26 2012 TXZ060-262345- WINKLER- 612 PM CDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL WINKLER COUNTY UNTIL 645 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF WINK AT 612 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL IMPACT WINK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 618 PM CDT SAT MAY 26 2012 TXZ058-074-075-080-081-270000- PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- 618 PM CDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN PRESIDIO...NORTHWESTERN BREWSTER...SOUTH CENTRAL REEVES...SOUTHEASTERN JEFF DAVIS AND WEST CENTRAL PECOS COUNTIES UNTIL 700 PM CDT... THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS WERE LOCATED 5 MILES NORTHWEST OF ALPINE AND 10 MILES SOUTH OF ALPINE AT 618 PM CDT... MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 623 PM CDT SAT MAY 26 2012 NMZ028-034-TXZ058-059-262345- LOVING-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS- REEVES COUNTY AND UPPER TRANS PECOS- 623 PM CDT SAT MAY 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTHEASTERN CULBERSON...NORTHWESTERN LOVING...NORTHWESTERN REEVES...SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES UNTIL 645 PM CDT/545 PM MDT/... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 6 MILES WEST OF ORLA AT 622 PM CDT/522 PM MDT/...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING/900 PM MDT SATURDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
The Midland/Odessa radar (KMAF), 226 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375502.